| Model Number |
G13009 |
| Medical Device Problem Codes |
Break (1069); Material Separation (1562)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
12/09/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
Event or Problem Description
As reported, during withdrawal of a flexor raabe guiding sheath from the patient, the sheath disconnected from the hub.A new device was used to continue the procedure.Additional event and patient outcome information has been requested.
Event or Problem Description
Upon return and initial evaluation of the device on (b)(6) 2022, the sheath material was separated, not the hub as originally reported by the customer.
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional information: b5, d9, h3, h6 (annex a).H3: device evaluated by mfg = other (81) - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Event or Problem Description
No new patient or event information since the last report was submitted.
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Event summary: as reported, during withdrawal of a flexor raabe guiding sheath from the patient, the sheath disconnected from the hub.A new device was used to continue the procedure.Upon return and initial evaluation of the device on (b)(6) 2022, the sheath material was separated, not the hub as originally reported by the customer.Additional event and patient outcome information has been requested numerous times.Investigation ¿ evaluation.A visual inspection of the returned device was conducted.A document-based investigation was also performed including a review of complaint history, device history record (dhr), the instructions for use, manufacturing instructions, and quality control data.The customer returned a flexor raabe guiding sheath to cook for investigation.Physical examination of the returned device showed: visual inspection results showed one used device was received.The shaft of the sheath separated a small portion was left inside the hub.No sharp edges were noted.The failure was confirmed.In response to this incident, cook completed a review of the dhr.The dhr for the reported device lot had no relevant non-conformances.A database search for complaints on the reported lot found one additional complaint from the field for the same failure mode.Although there has been another lot related to this complaint for this failure mode, there are 100% inspections to capture this non-conformance and there is objective evidence that the dhr was fully executed.At this time, cook concluded that no nonconforming product from this lot exists in house or in the field.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: warnings: ¿if resistance is encountered during advancement of flexor sheath, assess cause of resistance and consider dilation of any restriction identified or consider alternate treatment strategy.If flexor sheath is advanced through resistance, force to remove the sheath will be higher, increasing the risk of sheath material or hub separation upon withdrawal.¿ ¿reinsertion of dilator prior to removal of flexor sheath increases the strength of the sheath and lessens the risk of device separation.If resistance i anticipated or encountered during withdrawal of flexor sheath, consider carefully reinserting the dilator prior to continuing removal." sheath removal: ¿remove the sheath.Avoid applying traction to the hub during removal.If resistance is anticipated or encountered during withdrawal of the flexor sheath, consider reinserting the dilator and removing the sheath and dilator as a unit.¿ how supplied: ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ cook has concluded that for this failure mode a cause could not be established due to a capa (corrective and preventative actions) opened.Capa is currently open to investigate this failure further.Capa activities remain ongoing.There is no evidence that the device was manufactured out of specification.Per the quality engineering risk assessment, no further action is warranted.Cook medical will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.